Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 9, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 1999, 3:38 AM CST for Montgomery County, Wilson County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1999, 3:38 AM CST (09:38 UTC)
- Expired
- Apr 3, 1999, 4:30 AM CST
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Montgomery County, KS, Wilson County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KICT 030941 RRA SVRICT KSC125-205-031030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 338 AM CST SAT APR 3 1999 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN SOUTHEAST KANSAS MONTGOMERY COUNTY IN SOUTHEAST KANSAS * UNTIL 430 AM CST * AT 337 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS APPROACHING WESTERN PORTIONS OF WILSON AND MONTGOMERY COUNTIES...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDONIA NEODESHA TYRO ELK CITY INDEPENDENCE COFFEYVILLE DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. PLW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:57 AM CST, 41 minutes earlier.
Area forecast discussion, Apr 3, 2:57 AM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 257 AM CST SAT APR 3 1999 ALTHOUGH MODELS ARE NOT IN AGREEMENT ON A CONUS SCALE...THEY DO APPEAR TO BE IN CLOSER AGREEMENT ON HANDLING THE SYSTEMS WHICH WILL BE AFFECTING KS THIS PACKAGE. HAVE NOT HAD ENOUGH TIME TO PICK A MODEL OF CHOICE DUE TO THE STORMS SO WILL GO WITH A MODEL MOSAIC. CURRENT LINE OF STORMS MOVING THROUGH CEN KS WILL CONTINUE TO PUSH EAST THROUGH THE REST OF THE EARLY MORNING HOURS. MAIN CONCERN IS THAT SEVERAL S/W MOVING AROUND THE UPPER LOW IN THE SRN ROCKIES ARE STILL EXPECTED TO EJECT OUT INTO THE AREA LATER TODAY. DRYLINE IS EXPECTED PUSH OUT INTO WRN/CEN OKLAHOMA BY NOON POSSIBLY UP INTO SC KS...WITH A SFC LOW PROGD TO BE NEAR SLN AND MHK. WILL CONTINUE CHC OF TSRA IN CEN AND SC SECTIONS TODAY...AND ESPECIALLY SE KS. LOW SHOULD LIFT OUT INTO IA BY THIS EVENING...WITH DRY AIR PUSHING THE MOISTURE WELL INTO MISSOURI...SO EXPECT TO SEE SOME PARTLY CLOUDY SKIES...ESPECIALLY ACROSS SRN LOCATIONS TONIGHT. FRONT APPEARS IT WILL STILL BE SAGGING INTO NRN SECTIONS OF KS OVERNIGHT...SO CLOUD COVER IN CENTRAL KS MAY BE TRICKY DEPENDING ON THE FRONTS LOCATION. SUNDAY...WEAK SFC HIGH PRESSURE IS EXPECTED TO BE OVER THE AREA DURING THE MORNING WITH RETURN SOUTHERLY FLOW EXPECTED BY AFTN. SUNDAY NIGHT INTO MONDAY...SECOND LOW BEGINS TO EJECT OUT OF THE SRN ROCKIES AND INTO KS ON MONDAY. RETURN FLOW IS EXPECTED TO BRING 55+ DEWPOINTS BACK INTO THE CWA BY 12Z MONDAY AND UPPER LVL S/W IS EXPECTED TO MOVING INTO THE TX PANHANDLE...WILL GO AHEAD AND ADD A CHC OF TSRA TO LATE SUNDAY NIGHT. NOONAN CCF TO FOLLOW SHORTLY. .ICT...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 1:45 AM CST | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Apr 3, 1:50 AM CST | Severe Thunderstorm Warning | ICT | Sumner | 55 min |
| Apr 3, 2:34 AM CST | Severe Thunderstorm Warning | ICT | Cowley | 56 min |
| Apr 3, 4:38 AM CST | Severe Thunderstorm Warning | ICT | Allen, Neosho | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.